Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Estimating a skein module with $SL_2(\mathbb C)$ characters


Author: Doug Bullock
Journal: Proc. Amer. Math. Soc. 125 (1997), 1835-1839
MSC (1991): Primary 57M99
MathSciNet review: 1403115
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a new technique for estimating the number of generators of the Kauffman bracket skein module of a three manifold; one which requires the construction of linear functionals on a simpler version of the module. Of particular interest is the use of representations of the fundamental group into $SL_2(\hspace {-.3pt}{\mathbb C}\hspace {.3pt})$ to generate the functionals.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M99

Retrieve articles in all journals with MSC (1991): 57M99


Additional Information

Doug Bullock
Email: bullock@math.idbsu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03943-9
Keywords: Knot, link, 3-manifold, skein module, group characters
Received by editor(s): December 1, 1995
Communicated by: Ronald Stern
Article copyright: © Copyright 1997 American Mathematical Society